Registration Dossier

Administrative data

Description of key information

According to Poisindex [16] CNS depression can result from acute overdoses caused by poisoning/exposure.

In a prospective series of 47 cases of overdose with tramadol alone, 11 patients (23%) developed lethargy, 2 (5%) developed coma, and one became confused. In the same expanded series of 87 patients, 26 (30%) developed lethargy and 4 (5%) developed coma. In a retrospective study of 114 intentional tramadol intoxications among young adults, CNS manifestations were common with 71 (62.3%) patients reporting vertigo; other CNS toxic effects included seizure (n=40 (35.1%)), anxiety (n=31 (27.2%)), and unconsciousness (n=26 (23.4%)). Eight patients required intensive care admission secondary to unconsciousness, of which 2 patients died despite immediate resuscitation efforts.

In a retrospective study of 190 patients with tramadol-only overdose, 52 (27.4%) developed CNS depression; 11 (5.8%) reported dizziness; 7 (3.7%) became confused; 6 (3.2%) reported headache; and 3 (1.6%) developed coma.

Source: POISINDEX® System: Klasco RK: POISINDEX® System. Truven Health Analytics, Greenwood Village, Colorado.

Additional information